# SDR 2012FA0000038

- Difficulty date: October 31, 2011
- Submitted: January 19, 2012
- Operation: General aviation
- Aircraft: N590PU
- Make and model: Cirrus SR20
- Aircraft serial: 2051
- Aircraft time: 600 hours
- Engine: Cont IO360ES
- Engine time: 600 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 655866
- Condition: Binding
- Part time: 600 hours
- Component: Cylinder, Cont
- Component part number: 655479
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: E

## Discrepancy

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
